Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Paducah, KY

April 9, 2011Fulton County, Kentucky; Mississippi County, New Madrid County, Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2011, 7:05 AM CDT for Fulton County, Kentucky; Mississippi County, New Madrid County, Stoddard County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 7:05 AM CDT (12:05 UTC)
Expired
Apr 9, 2011, 7:30 AM CDT
In force
25 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Fulton County, KY, Mississippi County, MO, New Madrid County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:01 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 9, 3:01 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
301 AM CDT SAT APR 9 2011

.DISCUSSION...
KPAH 88D ALREADY SHOWS SOME DEVELOPING SHOWERS ACROSS PAH FA.
HOWEVER RADAR MOSAIC SHOWS MORE EXTENSIVE DEVELOPMENT OF
SHOWERS/STORMS UPSTREAM OVER PTNS MO...TO TOP RIDGE AND AFFECT
MAINLY OUR NRN PTNS FA/POTENTIALLY ERN PTNS FA LATER THIS AM.
MODELS SHOW H5 HEIGHTS RISING 20-30DM OVER COURSE OF THE DAY...SO
SHOULD SEE CAPPING OF ATMOSPHERE FROM SOUTHWEST TO NORTHEAST
THROUGH THE PM HOURS...EFFECTIVELY ENDING POPS FROM LATE TODAY
THROUGH TONIGHT. UNTIL THEN...SLGT RISK SVR CONTINUES...SEE SWODY1
FOR DETAILS.

SUNDAY WILL BE VERY WINDY. MODEL SOUNDINGS/BUFKIT MIX DOWN WINDS
SUSTAINED 20-30 MPH WITH GUST POTENTIAL TO 40 MPH ON WARM SLYS-
SWLYS. MONDAY IS NOT TOO MUCH DIFFERENT AS POST FRONTAL WINDS
SHIFT TO W-NWLYS...WILL OUTLOOK BOTH PERIODS FOR WIND POTENTIAL IN
HWO.

WARM 80S EXPECTED BOTH TODAY AND TOMORROW...SHOULD MUTE POST
FRONTALLY ABOUT 10-15F FOR MONDAY...LEVELLING OFF THE REMAINDER OF
THE WEEK. NO CHANGES BEYOND DAY 4.

&&

.AVIATION...
VFR CONDITIONS EXPECTED A MAJORITY OF THE OVERNIGHT.  ISOLATED
SHRA/TSTM ARE POSSIBLE THROUGH DAYBREAK...AND INCLUDED VCSH WITH VFR
CB UNTIL 16Z. ANY SHRA OR TSRA WOULD LIKELY PRODUCE BRIEF MVFR
CONDITIONS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15
KTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 9, 3:45 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CDT SAT APR 9 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
345 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...INCLUDING A SLIGHT RISK
OF SEVERE STORMS...MAINLY FOR SOUTHEAST ILLINOIS...SOUTHWEST
INDIANA...AND NORTHWEST KENTUCKY...AND MAINLY FOR THE FIRST HALF
OF THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN
WEDNESDAY NIGHT THROUGH FRIDAY. THIS INCLUDES A SLIGHT RISK OF
SEVERE STORMS IN WESTERN PORTIONS OF SOUTHEAST MISSOURI.

SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST
WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE
WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REMAIN ALERT FOR UPDATES IN CASE THEIR ACTIVATION
IS REQUESTED.

In the hours before

Local storm report, Apr 9, 6:12 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HAIL             HUNTER                  36.89N 90.85W
04/09/2011  E1.00 INCH       CARTER             MO   TRAINED SPOTTER

            QUARTER SIZED AND LARGER HAIL REPORTED IN ELSINORE

0607 AM     HAIL             HUNTER                  36.89N 90.85W
04/09/2011  E1.00 INCH       CARTER             MO   TRAINED SPOTTER

            QUARTER SIZED AND LARGER HAIL IN ELSINORE IN EASTERN
            CARTER COUNTY...JUST NORTH AND EAST OF HUNTER.

&&

DAVIDH
Special weather statement, Apr 9, 6:16 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
616 AM CDT SAT APR 9 2011

ILZ088-092-MOZ086-087-110-111-091200-
ALEXANDER IL-UNION IL-STODDARD MO-SCOTT MO-BOLLINGER MO-
CAPE GIRARDEAU MO-
616 AM CDT SAT APR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND NORTHWESTERN
ALEXANDER COUNTIES IN SOUTHERN ILLINOIS...AND CAPE GIRARDEAU...
SOUTHEASTERN BOLLINGER...NORTHERN SCOTT AND NORTHERN STODDARD
COUNTIES IN SOUTHEAST MISSOURI UNTIL 700 AM CDT...

AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH DIME TO NICKEL SIZE HAIL. THESE
STORMS WERE LOCATED FROM MILLERSVILLE TO WHITEWATER TO LEOPOLS...AND
MOVING EAST AT 45 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE WHITEWATER...ALLENVILLE...
DELTA...BURFORDVILLE...MILLERSVILLE...CHAFFEE...DUTCHTOWN...
GORDONVILLE...OAK RIDGE...JACKSON...KELSO...SCOTT CITY...CAPE
GIRARDEAU...POCAHONTAS...COMMERCE...THEBES...EAST CAPE GIRARDEAU...
WARE...JONESBORO AND ALTO PASS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 6:35 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     HAIL             1 N CAPE GIRARDEAU      37.32N 89.55W
04/09/2011  E1.00 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            1 INCH HAIL REPORTED IN MILE NORTH OF CAPE GIRARDEAU

&&

DAVIDH
Local storm report, Apr 9, 6:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 AM     HAIL             5 SW THEBES             37.16N 89.52W
04/09/2011  E0.50 INCH       SCOTT              MO   TRAINED SPOTTER

            25-30 MPH WINDS AND MARBLE HAIL

&&

DAVIDH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 6:25 AM CDTSevere Thunderstorm WarningPAHAlexander, Union35 min
Apr 9, 7:03 AM CDTSevere Thunderstorm WarningPAHHamilton, Jefferson, Wayne27 min
Apr 9, 7:22 AM CDTSevere Thunderstorm WarningPAHEdwards, Wayne38 min
Apr 9, 7:53 AM CDTSevere Thunderstorm WarningPAHWhite37 min
Apr 9, 7:55 AM CDTSevere Thunderstorm WarningPAHEdwards, Wabash35 min
Apr 9, 8:05 AM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, White40 min
Apr 9, 5:52 AM CDTSevere Thunderstorm WarningPAHBollinger, Wayne23 min
Apr 9, 6:09 AM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne20 min
Apr 9, 6:42 AM CDTSevere Thunderstorm WarningPAHBollinger, Scott, Stoddard33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.